MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC STARDRIVE SCREWDRIVER SHAFT T4/66MM; SCREWDRIVERS
Catalog Number 03.114.010
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record review was performed for the subject device part number: 03.114.010 , synthes lot number: 6567237.Supplier lot number: n/a.Release to warehouse date: 17-may-2011.Expiration date: n/a.Manufactured by (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.A product development investigation was performed for the subject device it was reported two t4 stardrive screwdrivers bent during a boxer¿s fracture (a fourth and fifth metacarpal fracture) repair procedure.Device condition: two stardrive screwdrivers (part 03.114.010 | lot 6567237) were received.The first device showed deformed/stripped edges only and the second device showed deformed/stripped edges and twisting.(b)(4) will capture the first device and (b)(4) will capture the second device.The first device showed deformation/stripping of the distal stardrive lobs in the form of rolled and flattened edges.The damage is concentrated on the distal 1mm (calipers: ca102p).The balance of the device shows surface wear consistent with use and which would not impact the functionality.Thus, the complaint condition is confirmed and consistent with the reported condition.Replication of the complaint condition is not applicable as the device is already deformed.Lot number review: review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.The lot went through the required steps during the inspection at the time of manufacturing and the dhr records showed no issues concerning the material or material conditioning.Release to warehouse date: 17-may-2011.Drawing review: based on the date of manufacture the following drawings, reflecting the current and manufactured revision, were reviewed.The relevant dimensions of the stardrive feature cannot be verified due to the damage along the tapered drive.A dco as part of capa updated the drawing to a new revision.This change included changing the tip of the driver to a larger cross-sectional area, shortening the shoulder cut on the shaft, and moving the ball detent groove on the shaft in response to complaints that the tip of the screwdriver may twist during use.Mechanical testing was performed on the redesign which confirmed an increase in torque at failure from 0.35nm to 0.502nm.As the received device was not twisted, the dco and capa were determined to not be relevant to this condition.No definitive root cause was able to be determined as circumstances surrounding the event are unknown.However, the condition is consistent with applied force with the drive not fully and/or poorly engaged.During the investigation no new product design issues or discrepancies were observed that may have contributed to the complaint condition.Conclusion: a device history record (dhr) review, device inspection, and drawing review were performed as part of this investigation.The complaint condition is confirmed as the device showed deformation/stripping of the distal stardrive.There is no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported two t4 star screwdrivers bent during a boxer¿s fracture (a fourth and fifth metacarpal fracture) repair procedure on (b)(6) 2018.After pilot holes had been drilled, as the surgeon was implanting 1.5mm locking screws through a plate, the two screwdrivers bent.A third screwdriver blade was available for use.There was a surgical delay of a few seconds to switch to another screwdriver.The final construct included plates and screws.The procedure was completed successfully with the patient in stable condition.Concomitant devices: unknown 1.5mm locking screws: (part # unknown, lot # unknown, quantity unknown), unknown locking plate (part # unknown, lot # unknown, quantity 2).This is report 1 of 2 for (b)(4).

Brand Name
STARDRIVE SCREWDRIVER SHAFT T4/66MM
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7309515
Report Number2939274-2018-50821
Device Sequence Number11065826
Product Code HXX
UDI-Device Identifier10886982073044
UDI-Public(01)10886982073044(10)6567237
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.010
Device Lot Number6567237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Initial Date Received by Manufacturer 03/01/2018
Initial Report FDA Received Date03/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1